Skip to Main content Skip to Navigation
Journal articles

Asymptotic preserving schemes for the Wigner-Poisson-BGK equations in the diffusion limit

Nicolas Crouseilles 1, 2, * Manfredi Giovanni 3
* Corresponding author
1 IPSO - Invariant Preserving SOlvers
IRMAR - Institut de Recherche Mathématique de Rennes, Inria Rennes – Bretagne Atlantique
Abstract : This work focusses on the numerical simulation of the Wigner-Poisson-BGK equation in the diffusion asymptotics. Our strategy is based on a ''micro-macro" decomposition, which leads to a system of equations that couple the macroscopic evolution (diffusion) to a microscopic kinetic contribution for the fluctuations. A semi-implicit discretization provides a numerical scheme which is stable with respect to the small parameter $\varepsilon$ (mean free path) and which possesses the following properties: (i) it enjoys the asymptotic preserving property in the diffusive limit; (ii) it recovers a standard discretization of the Wigner-Poisson equation in the collisionless regime. Numerical experiments confirm the good behaviour of the numerical scheme in both regimes. The case of a spatially dependent $\varepsilon(x)$ is also investigated.
Document type :
Journal articles
Complete list of metadata

Cited literature [26 references]  Display  Hide  Download

https://hal.inria.fr/hal-00748134
Contributor : Nicolas Crouseilles <>
Submitted on : Sunday, November 4, 2012 - 8:50:05 PM
Last modification on : Wednesday, March 24, 2021 - 10:22:02 AM
Long-term archiving on: : Tuesday, February 5, 2013 - 3:38:45 AM

File

final-wigner.pdf
Files produced by the author(s)

Identifiers

Citation

Nicolas Crouseilles, Manfredi Giovanni. Asymptotic preserving schemes for the Wigner-Poisson-BGK equations in the diffusion limit. Computer Physics Communications, Elsevier, 2014, 185 (2), pp.448-458. ⟨10.1016/j.cpc.2013.06.002⟩. ⟨hal-00748134⟩

Share

Metrics

Record views

500

Files downloads

465